Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 28, NWS Salt Lake City, UT

August 12, 2007

NWS Salt Lake City, UT issued this red flag warning at Aug 12, 2007, 4:32 AM MDT. It took effect at Aug 12, 2007, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2007, 4:32 AM MDT (10:32 UTC)
In effect from
Aug 12, 2007, 11:00 AM MDT
Expired
Aug 12, 2007, 9:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 121032
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 AM MDT SUN AUG 12 2007

UTZ420-423-426-122200-
/O.NEW.KSLC.FW.W.0028.070812T1700Z-070813T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
432 AM MDT SUN AUG 12 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS 
WARNING INCLUDES ZONES 420...423 AND 426 IN NORTHERN UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

THIS WARNING IS FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
ACROSS PORTIONS OF NORTHERN UTAH...AND INCLUDES ZONES 420...423
AND 426. 

VERY DRY AIR REMAINS IN PLACE ACROSS NORTHWEST AND NORTH CENTRAL
UTAH...WITH RELATIVE HUMIDITY VALUES EXPECTED TO ONCE AGAIN DROP
BELOW 15 PERCENT THIS AFTERNOON. ADDITIONALLY...GUSTY SOUTH WINDS
OF 15 TO 25 MPH...WITH OCCASIONAL GUSTS TO 35 MPH WILL DEVELOP
LATE THIS MORNING...AND CONTINUE INTO THE AFTERNOON HOURS. THIS
WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS THE WARNED
AREA.

IN ADDITION TO THE GUSTY WINDS AND LOW RELATIVE HUMIDITY...HIGH
BASED MOISTURE IS EXPECTED TO SPREAD NORTH INTO THE AREA LATE THIS
AFTERNOON AND THIS EVENING. THIS MAY ALLOW FOR AN ISOLATED DRY
THUNDERSTORM OR TWO ACROSS THE WARNED AREA. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 122008
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
208 PM MDT SUN AUG 12 2007

UTZ420-423-426-130300-
/O.CON.KSLC.FW.W.0028.000000T0000Z-070813T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
208 PM MDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS 
WARNING INCLUDES ZONES 420...423 AND 426 IN NORTHERN UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF NORTHERN UTAH.

THIS WARNING IS FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
AND INCLUDES FIRE WEATHER ZONES 420... 423 AND 426.

GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH OCCASIONAL
GUSTS TO 35 MPH WILL CONTINUE ACROSS THE WARNING AREA THROUGH THE
AFTERNOON HOURS INTO THIS EVENING. HOWEVER...RELATIVE HUMIDITY
VALUES HAVE BEEN SLOW TO DROP BELOW 15 PERCENT OUTSIDE OF A FEW
SPOTS ALONG THE NORTHERN UTAH BORDER. ALTHOUGH HUMIDITIES WILL
REMAIN ONLY MARGINALLY CRITICAL INTO THE EVENING...THE WINDS WILL
BE STRONG ENOUGH TO KEEP FIRE WEATHER CONDITIONS LOCALLY SEVERE.

IN ADDITION...THERE IS A THREAT OF ISOLATED LIGHTING STRIKES
ACROSS NORTHERN UTAH UNTIL MIDNIGHT TONIGHT. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 12, 3:55 AM MDT, 37 minutes earlier.

Area forecast discussion, Aug 12, 3:55 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 AM MDT SUN AUG 12 2007

.SYNOPSIS...UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL
GRADUALLY SHIFT WESTWARD AND BECOME CENTERED OVER THE
ROCKIES...ALLOWING MOISTURE TO INCREASE ACROSS THE INTERMOUNTAIN
REGION TODAY THROUGH TUESDAY.

&&

.DISCUSSION...WITH UPPER LEVEL RIDGE RETROGRADING TODAY AND
MONDAY...SOUTHERLY FLOW WILL INCREASE MOISTURE ACROSS INTERMOUNTAIN
REGION.  MORNING WATER VAPOR IMAGERY ALREADY SHOWING STRONG
NORTHWARD PUSH OF MOISTURE.  COVERAGE SHOULD STILL BE PRIMARILY
ISOLATED IN NATURE TODAY GIVEN RATHER DRY LOW LEVELS AND LACK OF
SIGNIFICANT SYNOPTIC FORCING.  DEEPER MOISTURE WILL BE IN PLACE
MONDAY AND TUESDAY...WITH PRECIPITABLE WATER VALUES AROUND AN INCH.
THOUGH MOISTURE AND INSTABILITY FIELDS SIMILAR...NAM WRF CONTINUES
TO INDICATE MORE CONVECTIVE DEVELOPMENT BOTH DAYS.  CONVECTION WILL
BE TRIGGERED IN PART BY CONVECTIVELY INDUCED DISTURBANCES ROTATING
AROUND UPPER RIDGE...SO TIMING DIFFICULT OUTSIDE OF TYPICAL DIURNAL
WINDOW.  SIMILAR STORY INDICATED FOR WEDNESDAY.

LOW OFF THE PACIFIC NORTHWEST COAST WILL OPEN UP AND SCRAPE ACROSS
THE NORTHERN ROCKIES THURSDAY AND FRIDAY.  GFS INDICATES SOME DRYING
OF AIRMASS...BUT AM SOMEWHAT SKEPTIC HAS IT HAS TRIED TO DRY AIRMASS
OUT TOO MUCH IN EXTENDED PERIODS.  WILL ONLY EDGE POPS DOWNWARD A
BIT ON SATURDAY.

&&

.AVIATION...BREEZY SOUTH WINDS EXPECTED AGAIN TODAY AT KSLC...WHICH
SHOULD HOLD OFF LAKE BREEZE PASSAGE AND SUBSEQUENT NORTHWEST WINDS
UNTIL ROUGHLY 22Z. THERE IS A 20 PERCENT CHANCE OUTFLOW FROM A HIGH
BASED SHOWER OR THUNDERSTORM IN THE VICINITY MAY IMPACT THE TERMINAL
BETWEEN 23Z AND 03Z.

&&

.FIRE WEATHER...MOISTURE CONTINUES TO INCREASE ACROSS SOUTHERN AND
EASTERN UTAH THIS MORNING...WHILE A VERY DRY AIRMASS REMAINS IN
PLACE ACROSS WESTERN UTAH. EXPECTING GUSTY WINDS TO MIX DOWN TO THE
SURFACE LATE THIS MORNING THROUGH THE MID-AFTERNOON HOURS ACROSS
NORTHWEST AND NORTH CENTRAL UTAH...AND HAVE GONE AHEAD AND ISSUED A
RED FLAG WARNING THROUGH 9 PM TONIGHT.

OF ADDITIONAL CONCERN TODAY IS POTENTIAL FOR DRY LIGHTNING LATE THIS
AFTERNOON AND EVENING ALONG NORTHERN EDGE OF MOIST AIRMASS SPREADING
INTO CENTRAL...AND EVENTUALLY NORTHERN UT. AT THIS TIME IT APPEARS
MOISTURE WILL NOT BE SUFFICIENT ACROSS NORTHERN AND WESTERN UTAH TO
SUPPORT MORE THAN ISOLATED COVERAGE OF THUNDERSTORMS...AND HAVE HELD
OFF ON ISSUANCE OF FIRE WEATHER WATCH FOR DRY LIGHTNING. HOWEVER
THIS WILL NEED TO BE MONITORED CLOSELY. AIRMASS CONTINUES TO MOISTEN
MONDAY AND TUESDAY...AND SHOULD ALLOW FOR WETTING RAINS WITH MOST
STORMS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM THIS EVENING FIRE WEATHER ZONES
     420-423-426.
WY...NONE.

&&

AVIATION/FIRE WEATHER...SEAMAN
PUBLIC...BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 11, 6:42 AM MDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
642 AM MDT SAT AUG 11 2007

UTZ009>014-016-019>021-517-518-121245-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
642 AM MDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL
ELEVATE THE FIRE WEATHER DANGER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH AN INCREASE IN MOISTURE...THUNDERSTORMS WILL INCREASE IN
COVERAGE ON SUNDAY...WITH EVEN GREATER COVERAGE MONDAY THROUGH
WEDNESDAY. SUNDAYS STORMS WILL PRODUCE LITTLE IN THE WAY OF
MEASURABLE RAINFALL...BUT STRONG GUSTY WINDS WILL BE POSSIBLE.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS ON
MONDAY...TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>008-015-WYZ021-121245-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WEST CENTRAL UTAH-SOUTHWEST WYOMING-
642 AM MDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING OVER
MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH AN INCREASE IN MOISTURE...THUNDERSTORMS WILL BE POSSIBLE ON
SUNDAY. GREATER COVERAGE CAN BE EXPECTED MONDAY THROUGH
WEDNESDAY.  SUNDAYS STORMS WILL PRODUCE LITTLE IN THE WAY OF
MEASURABLE RAINFALL...BUT STRONG GUSTY WINDS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:38 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele52 min

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.